Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 23, 2013, 9:54 PM CDT for 33 counties in Texas. It took effect at Mar 24, 2013, 9:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2013, 9:54 PM CDT (02:54 UTC)
- In effect from
- Mar 24, 2013, 9:00 AM CDT
- Expired
- Mar 24, 2013, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5229 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624 WWUS84 KEWX 240254 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 954 PM CDT SAT MAR 23 2013 ...A RED FLAG WARNING IS IN EFFECT ACROSS ALL OF SOUTH CENTRAL TEXAS FOR VERY WINDY AND DRY CONDITIONS FROM SUNDAY MORNING INTO EARLY SUNDAY EVENING... .A STRONG COLD FRONT WILL BRING VERY GUSTY NORTHWEST TO NORTH WINDS ALONG WITH MUCH DRIER AIR TO ALL OF SOUTH CENTRAL TEXAS ON SUNDAY. THE VERY WINDY CONDITIONS ALONG WITH VERY DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL AREAS ON SUNDAY. THE WINDS WILL GRADUALLY DECREASE DURING THE EARLY EVENING HOURS...HOWEVER RELATIVE HUMIDITIES WILL BE SLOW TO RISE. TXZ171>173-183>194-202>209-217>225-228-241500- /O.NEW.KEWX.FW.W.0011.130324T1400Z-130324T2300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 954 PM CDT SAT MAR 23 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT SUNDAY. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... LAVACA...DIMMIT. * 20-FOOT WIND...NORTHWEST TO NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY NEAR 10 TO 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
1 follow-up statement
910 WWUS84 KEWX 241153 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 653 AM CDT SUN MAR 24 2013 ...A RED FLAG WARNING IS IN EFFECT ACROSS ALL OF SOUTH CENTRAL TEXAS FOR VERY WINDY AND DRY CONDITIONS FROM 9 AM THIS MORNING UNTIL 6 PM THIS EVENING... .A STRONG COLD FRONT HAS PUSHED THROUGH SOUTH CENTRAL TEXAS EARLY THIS MORNING...BRINGING STRONG AND GUSTY NORTHWEST TO NORTH WINDS ALONG WITH MUCH DRIER AIR TO THE REGION. 20-FOOT WINDS WILL BE NORTHWEST TO NORTH AT 20 TO 25 MPH WITH GUSTS TO 40 MPH. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT. 20-FOOT WINDS WILL GRADUALLY DECREASE DURING THE EARLY EVENING HOURS...HOWEVER RELATIVE HUMIDITIES WILL BE SLOW TO RISE. TXZ171>173-183>194-202>209-217>225-228-242300- /O.CON.KEWX.FW.W.0011.130324T1400Z-130324T2300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 653 AM CDT SUN MAR 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... LAVACA...DIMMIT. * 20-FOOT WIND...NORTHWEST TO NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 23, 7:06 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 23, 7:06 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 706 PM CDT SAT MAR 23 2013 .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS COULD BRIEFLY AFFECT THE I-35 TERMINAL SITES THROUGH AROUND 01Z...BUT EXPECT WEAKENING TO OCCUR AS THE SUN SETS. COLD FRONT SHOULD ARRIVE IN THE FORECAST AREA BETWEEN 05Z AND 09Z...AND AFFECT TAF LOCATIONS MAINLY BETWEEN 06Z AND 0730Z. STRONG WINDS COULD GUST TO 30 KNOTS OVERNIGHT...BUT WILL PROBABLY STAY MOSTLY AT OR BELOW 25 KNOTS DURING THE DAYBREAK HOURS BEFORE PEAKING AT 30 TO 35 KNOTS BY MIDDAY SUNDAY. VFR SKIES ARE PROJECTED THROUGH THE TAF PERIODS...BUT WRF SIMULATED GOES PRODUCT SUGGESTS THAT A BRIEF POCKET OF MVFR CIGS COULD CROP UP ALONG I-35 JUST BEFORE THE FRONT ARRIVES. && .PREV DISCUSSION... /ISSUED 306 PM CDT SAT MAR 23 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... A SHORT WAVE TROF LOCATED OVER COLORADO/NEW MEXICO WILL MOVE EASTWARD ACROSS THE SOUTHERN PLAINS OVERNIGHT. THIS FEATURE WILL DRIVE A COLD FRONT ACROSS SOUTH CENTRAL TEXAS BRINGING AN END TO THE RUN OF ABOVE NORMAL TEMPERATURES. THE FRONT WILL MOVE INTO THE HILL COUNTRY AROUND MIDNIGHT AND IS EXPECTED TO CLEAR OUR SOUTHERN COUNTIES BY SUNRISE ON SUNDAY. WINDS WILL SHIFT TO THE NORTH AT 15 TO 25 MPH FOLLOWING THE FROPA. SUNDAY WILL BE BREEZY AND MUCH COOLER WITH AFTERNOON HIGHS RANGING FROM NEAR 60 ACROSS THE HILL COUNTRY TO MID 70S ACROSS DIMMIT COUNTY. A WIND ADVISORY MIGHT BE REQUIRED. A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS OUR REGION SUNDAY NIGHT IN THE WAKE OF THE FROPA. DIMINISHING WINDS...MOSTLY CLEAR SKIES AND LOW DEWPOINTS WILL ALLOW FOR GOOD RADIATIONAL COOLING. A HARD FREEZE IS EXPECTED ACROSS PORTIONS OF THE HILL COUNTRY. LONG TERM (MONDAY THROUGH SATURDAY)... A SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL TEXAS MONDAY AND TUESDAY KEEPING GULF MOISTURE AT BAY. THIS SURFACE PATTERN IN COMBINATION WITH ZONAL FLOW ALOFT WILL LEAD TO CHILLY NIGHTS FOLLOWED BY MILD AFTERNOONS. THE SURFACE RIDGE AXIS WILL SHIFT EASTWARD ON WEDNESDAY ALLOWING THE ONSET OF GULF LOW LEVEL RETURN FLOW. THIS LOW LEVEL FLOW PATTERN WILL PERSIST THRU SATURDAY. THIS WILL ALLOW FOR THE INCREASE IN LOW LEVEL MOISTURE RESULTING IN WARMER TEMPS AND INCREASING CLOUDS. WEAK PERTURBATIONS IN THE ZONAL FLOW ALOFT MAY SQUEEZE OUT ISOLATED SHOWERS THURSDAY THRU SATURDAY. FIRE WEATHER... THE RED FLAG WARNING WILL EXPIRE AT 7 PM FOR THOSE COUNTIES WEST OF A LINE FROM FREDERICKSBURG TO CASTROVILLE TO HINDES. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY IN THE WAKE OF THE FROPA. 20-FT WINDS WILL BE NORTHERLY AT 10 TO 20 MPH WITH MINIMUM RELATIVE HUMIDITIES RANGING FROM 25 PERCENT EAST TO 12 PERCENT ALONG THE RIO GRANDE. SOME LOCATIONS MAY BRIEFLY MEET RED FLAG CRITERIA SUNDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE MONDAY AND TUESDAY ACROSS ALL OF SOUTH CENTRAL TEXAS DUE TO LOW AFTERNOON RELATIVE HUMIDITIES. RELATIVE HUMIDITIES WILL RECOVER ON WEDNESDAY PUTTING AN END TO ELEVATED FIRE WEATHER CONDITIONS FOR THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 47 64 37 63 37 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 43 63 31 62 32 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 45 67 32 64 33 / 0 0 0 0 0 BURNET MUNI AIRPORT 41 61 33 60 33 / 0 0 0 0 0 DEL RIO INTL AIRPORT 49 69 41 67 40 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 41 62 32 61 32 / - 0 0 0 0 HONDO MUNI AIRPORT 44 70 32 67 33 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 45 65 33 63 33 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 50 64 36 63 35 / - 0 0 0 0 SAN ANTONIO INTL AIRPORT 47 67 36 64 37 / 0 0 0 0 0 STINSON MUNI AIRPORT 48 67 36 65 37 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...DIMMIT...EDWARDS...FRIO...GILLESPIE...KENDALL... KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE... ZAVALA. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Mar 23, 7:31 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 PM CDT SAT MAR 23 2013 TXZ171>173-183>194-202>209-217>225-228-250045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 731 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY ACROSS ALL OF SOUTH CENTRAL TEXAS DUE TO RELATIVE HUMIDITIES RANGING FROM THE LOWER TEENS TO LOWER 20S AND NORTH WINDS OF 15 TO 25 MPH. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AND TUESDAY AFTERNOONS ACROSS ALL OF SOUTH CENTRAL TEXAS DUE TO LOW RELATIVE HUMIDITIES AND WIND SPEEDS OF 10 TO 15 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:36 PM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 14 hr |
| Mar 24, 3:49 PM CDT | Freeze Warning | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Edwards and 10 more | 17 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.